On the contact problem of a moving rigid cylindrical punch sliding over an orthotropic layer bonded to an isotropic half plane


ÇÖMEZ İ. , Guler M. A.

MATHEMATICS AND MECHANICS OF SOLIDS, vol.25, no.10, pp.1924-1942, 2020 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 10
  • Publication Date: 2020
  • Doi Number: 10.1177/1081286520915272
  • Title of Journal : MATHEMATICS AND MECHANICS OF SOLIDS
  • Page Numbers: pp.1924-1942

Abstract

In this study, the frictional moving contact problem for an orthotropic layer bonded to an isotropic half plane under the action of a sliding rigid cylindrical punch is considered. Boundary conditions of the problem include the normal and tangential forces applied to the layer with a cylindrical punch moving on the surface of the layer in the lateral direction at a constant velocity V. It is assumed that the contact area is subjected to the sliding condition where Coulomb'aL (TM) s law is used to relate the tangential traction to the normal traction. Using the Fourier integral transform technique and Galilean transformation, the plane contact problem is reduced to a singular integral equation in which the unknowns are the contact stress and the contact width. The singular integral equation is solved numerically using Gauss-Jacobi integration formulae. Numerical results for the contact widths and the contact stresses are given as a solution.